MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M

EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M
Catalog Number 321-07-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, whilst impacting the definitive liner in for a shoulder replacement, the liner impactor head cracked into pieces.All pieces were removed from the patient.The patient was last known to be in stable condition following the event.Patient was not harmed.Device to be returned.
 
Additional Manufacturer Narrative
(h3) based on previous similar complaint investigation, the fractured humeral liner impactor tip reported in experience(b)(4) was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.

Brand Name
EQUINOXE
Common Device Name
HUM LNR IMPACT TIP 38M
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10559612
Report Number1038671-2020-00529
Device Sequence Number2627582
Product Code LXH
UDI-Device Identifier10885862087171
UDI-Public10885862087171
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-38
Device Lot Number259377036
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR